Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

August 4, 2016Macon County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 4, 2016, 4:48 PM CDT for Macon County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 4:48 PM CDT (21:48 UTC)
Expired
Aug 4, 2016, 5:15 PM CDT
In force
27 min
Issued by
NWS Nashville, TN

County Macon County, TN

The radar

The Nashville radar (KOHX), 67 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

346 
WWUS84 KOHX 042148
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT THU AUG 4 2016
 
TNZ009-042215-
MACON TN-
448 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR MACON COUNTY UNTIL 515 PM CDT...

AT 447 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RED BOILING SPRINGS...OR NEAR LAFAYETTE...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE AND RED BOILING SPRINGS. 

LAT...LON 3662 8579 3661 8580 3643 8583 3641 8585
      3643 8599 3663 8614 3664 8614
TIME...MOT...LOC 2147Z 319DEG 7KT 3656 8593 

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:28 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 4, 3:28 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
328 PM CDT THU AUG 4 2016

.DISCUSSION...

Scattered convection is circulating around an upper trough axis
which resides across the mid state this afternoon. This feature will
be slowly pulling eastward over the next 24 hrs. 00Z lift is sill
expected this evening although we will begin to get some drier air
into western areas. Thus, will include 30 pops along the Plateau
with lesser values west.

On Friday, airmass looks drier as the aforementioned trough axis will
be located east of our area. Will still carry 20-30 pops as cap
erosion will commingle with neutral to weak lift.

On Friday night and Saturday, the weak nwly flow aloft will push a
boundary our way. Pops will increase, especially on Saturday when
values will reach the likely category. Drier air may then win out by
Saturday night as the boundary pushes south of our area and we
become influences by a sfc high to our north

For the near term temps, The next 36 hrs look quite warm prior to
the the expected fropa. Then, we will see temps drop down to near
normal.

In the ext fcst, the sfc high over Michigan will continue to exert
its influence and we will actually see minimal afternoon capes on
Sunday and Monday. Pops at that time will generally be 20 at best.
Then, models are hinting toward some easterly wave development with
added moisture attempting to reach our area by Tues and Wed. Euro
model is not quite on board with the influx of moisture so will
raise pops, but no higher than 50 percent.

For the ext temps, Sunday and Monday, 850 mb values will hold at 16c-
18c so despite the mostly sunny skies, highs will be no warmer than
near 90. In fact, highs should remain near 90 through the rest of
the ext period as moisture and u/l height values both increase.

&&

.AVIATION...
18Z TAF DISCUSSION.

For KBNA can't rule out VCSH/VCTS through 00Z, but confidence is
too low to mention VCTS or anything prevailing due to isolated
coverage. There is a very small chance of MVFR VSBYS 09Z-13Z, but
confidence of occurrence is too low to mention at this time.

For KCKV, VCSH expected through 00Z, but confidence is too low to
mention VCTS or anything prevailing due to isolated coverage. Have
moderate confidence of MVFR VSBYS 07Z-14Z, but it won't be
prevalent the entire time.

For KCSV, have high confidence of VCTS through 00Z and will
probably need to prevail TSRA at some point. Have high confidence
of MVFR, possibly brief periods of IFR, VSBYS 06Z-14Z.

If TSRA directly impacts a terminal, brief LIFR conditions and
gusty winds can be expected.

Jackson

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  95  75  90  72 /  20  20  20  60  10
Clarksville    73  94  74  87  68 /  10  20  30  50  10
Crossville     69  88  70  84  68 /  50  30  20  60  20
Columbia       73  95  74  90  72 /  20  20  20  60  20
Lawrenceburg   73  94  73  91  72 /  20  20  20  70  20
Waverly        73  94  74  87  69 /  10  20  30  50  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........04
Hazardous weather outlook, Aug 4, 5:56 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
556 AM CDT THU AUG 4 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-051100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
556 AM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STORMS MAY BE STRONG TO MARGINALLY SEVERE TODAY WITH THE
MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LOCALIZED
FLOODING THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HURLEY

In the hours before

Special weather statement, Aug 4, 4:48 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT THU AUG 4 2016

TNZ009-042215-
MACON TN-
448 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR MACON COUNTY UNTIL 515 PM CDT...

AT 447 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RED BOILING SPRINGS...OR NEAR LAFAYETTE...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE AND RED BOILING SPRINGS.

LAT...LON 3662 8579 3661 8580 3643 8583 3641 8585
      3643 8599 3663 8614 3664 8614
TIME...MOT...LOC 2147Z 319DEG 7KT 3656 8593

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 5:16 PM CDTSpecial Weather StatementOHXRobertson, Sumner44 min
Aug 4, 5:22 PM CDTSpecial Weather StatementOHXWayne38 min
Aug 4, 5:36 PM CDTSpecial Weather StatementOHXSmith, Trousdale39 min
Aug 4, 6:16 PM CDTSpecial Weather StatementOHXWilson44 min
Aug 4, 6:52 PM CDTSpecial Weather StatementOHXRutherford38 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.